MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number EXPORTAP
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An export ap aspiration catheter was intended to be used.The lesion associated with the event was located in the proximal cx, and was severely tortuous, with 95% stenosis.No damage noted to packaging.No issues removing the device from the packaging as per ifu.The device was inspected and prepped per ifu with no issues.No resistance encountered when advancing the device.No excessive force was used during insertion/delivery.It is reported that after the device was inserted into the patient it was noted that the marker band was noted to be missing.The device was then removed and a new device used.The marker band was not found.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the physician panned to see if they could locate the marker band in the patient but it was not found.Product analysis: as received that catheter appears undamaged, the wire lumen and tip appear undamaged.The distal marker band is missing from the catheter tip and not received with the catheter.The proximal end of the wire lumen is undamaged indicating the marker was not ripped out during wire looping.The very tip of the catheter does not show damage that would indicate the marker was pushed out through the tip from proximal to distal.Closer look at the tip shows a tear in the tip material where the marker band has been ripped out of the side of the tip.There is a protrusion in the tip material from the inside out at the distal end of the tear indicating wire puncture.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPORT AP ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8041712
Report Number1220452-2018-00130
Device Sequence Number1525823
Product Code DXE
UDI-Device Identifier00613994431745
UDI-Public00613994431745
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Catalogue NumberEXPORTAP
Device Lot Number0009280434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight55